Cerebral pachyleptomeningitis associated with MPO-ANCA induced by PTU therapy

Takato Abe, Shigeru Nogawa, Norio Tanahashi, Junichi Shiraishi, Eiji Ikeda, Norihiro Suzuki

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

A 34-year-old woman with hyperthyroidism, who had been previously treated with propylthiouracil (PTU) is reported. She was admitted because of clumsiness in her left hand and abnormal behavior. A neurological examination demonstrated impairment of higher cortical function, and weakness and hyperreflexia of the left leg. An MRI scan with gadolinium enhancement showed pachyleptomeningeal thickening in the right fronto-parietal lobe. Blood tests revealed a high MPO-ANCA titer of 122 EU (normal:<10 EU). After steroid administration, the neurological symptoms and the MRI findings improved markedly. This is the first report of PTU-induced cerebral pachyleptomeningitis associated with a high serum MPO-ANCA titer.

Original languageEnglish
Pages (from-to)247-250
Number of pages4
JournalInternal Medicine
Volume46
Issue number5
DOIs
Publication statusPublished - 2007 Mar 1

Fingerprint

Propylthiouracil
Antineutrophil Cytoplasmic Antibodies
Abnormal Reflexes
Parietal Lobe
Neurologic Examination
Gadolinium
Hematologic Tests
Hyperthyroidism
Leg
Hand
Steroids
Magnetic Resonance Imaging
Therapeutics
Serum

Keywords

  • MPO-ANCA
  • Pachyleptomeningitis
  • PTU

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Abe, T., Nogawa, S., Tanahashi, N., Shiraishi, J., Ikeda, E., & Suzuki, N. (2007). Cerebral pachyleptomeningitis associated with MPO-ANCA induced by PTU therapy. Internal Medicine, 46(5), 247-250. https://doi.org/10.2169/internalmedicine.46.1859

Cerebral pachyleptomeningitis associated with MPO-ANCA induced by PTU therapy. / Abe, Takato; Nogawa, Shigeru; Tanahashi, Norio; Shiraishi, Junichi; Ikeda, Eiji; Suzuki, Norihiro.

In: Internal Medicine, Vol. 46, No. 5, 01.03.2007, p. 247-250.

Research output: Contribution to journalArticle

Abe, T, Nogawa, S, Tanahashi, N, Shiraishi, J, Ikeda, E & Suzuki, N 2007, 'Cerebral pachyleptomeningitis associated with MPO-ANCA induced by PTU therapy', Internal Medicine, vol. 46, no. 5, pp. 247-250. https://doi.org/10.2169/internalmedicine.46.1859
Abe, Takato ; Nogawa, Shigeru ; Tanahashi, Norio ; Shiraishi, Junichi ; Ikeda, Eiji ; Suzuki, Norihiro. / Cerebral pachyleptomeningitis associated with MPO-ANCA induced by PTU therapy. In: Internal Medicine. 2007 ; Vol. 46, No. 5. pp. 247-250.
@article{69037f2d19c540ea9d29baccc8ab0590,
title = "Cerebral pachyleptomeningitis associated with MPO-ANCA induced by PTU therapy",
abstract = "A 34-year-old woman with hyperthyroidism, who had been previously treated with propylthiouracil (PTU) is reported. She was admitted because of clumsiness in her left hand and abnormal behavior. A neurological examination demonstrated impairment of higher cortical function, and weakness and hyperreflexia of the left leg. An MRI scan with gadolinium enhancement showed pachyleptomeningeal thickening in the right fronto-parietal lobe. Blood tests revealed a high MPO-ANCA titer of 122 EU (normal:<10 EU). After steroid administration, the neurological symptoms and the MRI findings improved markedly. This is the first report of PTU-induced cerebral pachyleptomeningitis associated with a high serum MPO-ANCA titer.",
keywords = "MPO-ANCA, Pachyleptomeningitis, PTU",
author = "Takato Abe and Shigeru Nogawa and Norio Tanahashi and Junichi Shiraishi and Eiji Ikeda and Norihiro Suzuki",
year = "2007",
month = "3",
day = "1",
doi = "10.2169/internalmedicine.46.1859",
language = "English",
volume = "46",
pages = "247--250",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "5",

}

TY - JOUR

T1 - Cerebral pachyleptomeningitis associated with MPO-ANCA induced by PTU therapy

AU - Abe, Takato

AU - Nogawa, Shigeru

AU - Tanahashi, Norio

AU - Shiraishi, Junichi

AU - Ikeda, Eiji

AU - Suzuki, Norihiro

PY - 2007/3/1

Y1 - 2007/3/1

N2 - A 34-year-old woman with hyperthyroidism, who had been previously treated with propylthiouracil (PTU) is reported. She was admitted because of clumsiness in her left hand and abnormal behavior. A neurological examination demonstrated impairment of higher cortical function, and weakness and hyperreflexia of the left leg. An MRI scan with gadolinium enhancement showed pachyleptomeningeal thickening in the right fronto-parietal lobe. Blood tests revealed a high MPO-ANCA titer of 122 EU (normal:<10 EU). After steroid administration, the neurological symptoms and the MRI findings improved markedly. This is the first report of PTU-induced cerebral pachyleptomeningitis associated with a high serum MPO-ANCA titer.

AB - A 34-year-old woman with hyperthyroidism, who had been previously treated with propylthiouracil (PTU) is reported. She was admitted because of clumsiness in her left hand and abnormal behavior. A neurological examination demonstrated impairment of higher cortical function, and weakness and hyperreflexia of the left leg. An MRI scan with gadolinium enhancement showed pachyleptomeningeal thickening in the right fronto-parietal lobe. Blood tests revealed a high MPO-ANCA titer of 122 EU (normal:<10 EU). After steroid administration, the neurological symptoms and the MRI findings improved markedly. This is the first report of PTU-induced cerebral pachyleptomeningitis associated with a high serum MPO-ANCA titer.

KW - MPO-ANCA

KW - Pachyleptomeningitis

KW - PTU

UR - http://www.scopus.com/inward/record.url?scp=33947169323&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33947169323&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.46.1859

DO - 10.2169/internalmedicine.46.1859

M3 - Article

C2 - 17329921

AN - SCOPUS:33947169323

VL - 46

SP - 247

EP - 250

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 5

ER -